Alert archive / Illinois / Wind Chill Advisories in 2019

Wind Chill Advisory 4, NWS Lincoln, IL

February 7, 20199 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 7, 2019, 1:21 PM CST for 9 counties in Illinois. It took effect at Feb 7, 2019, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 1:21 PM CST (19:21 UTC)
In effect from
Feb 7, 2019, 9:00 PM CST
Expired
Feb 8, 2019, 9:57 AM CST
In force
13 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS43 KILX 071921
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
121 PM CST Thu Feb 7 2019

ILZ027>031-036>038-040-080500-
/O.NEW.KILX.WC.Y.0004.190208T0300Z-190208T1600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, and Rushville
121 PM CST Thu Feb 7 2019

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills expected to
  fall to 15 to 20 degrees below zero.

* WHERE...Portions of central and west central Illinois.

* WHEN...From 9 PM this evening to 10 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure to dress for extreme
cold and wear a warm hat, face mask, and gloves if spending any
time outdoors.

&&

$$
3 follow-up statements
953 
WWUS43 KILX 080300
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
900 PM CST Thu Feb 7 2019

ILZ027>031-036>038-040-081100-
/O.CON.KILX.WC.Y.0004.000000T0000Z-190208T1600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, and Rushville
900 PM CST Thu Feb 7 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Very cold wind chills dropping to 15 to 20 degrees below
  zero.

* WHERE...Portions of central and west central Illinois.

* WHEN...Through 10 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

Shimon
881 
WWUS43 KILX 080900
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
300 AM CST Fri Feb 8 2019

ILZ027>031-036>038-040-081600-
/O.CON.KILX.WC.Y.0004.000000T0000Z-190208T1600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, and Rushville
300 AM CST Fri Feb 8 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills of 15 below to 20 
  below zero.

* WHERE...Areas from Rushville to Bloomington northward, including
  the Peoria metro and Galesburg.

* WHEN...The coldest wind chills will occur into mid morning.

* ADDITIONAL DETAILS...The cold wind chills could cause  
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

Geelhart
083 
WWUS43 KILX 081557
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
957 AM CST Fri Feb 8 2019

...COLD CONDITIONS GRADUALLY IMPROVING ACROSS CENTRAL ILLINOIS...

ILZ027>031-036>038-040-081700-
/O.CAN.KILX.WC.Y.0004.000000T0000Z-190208T1600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, and Rushville
957 AM CST Fri Feb 8 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM...

Blustery winds and cold temperatures continue across much of
Central Illinois this morning. However, temperatures have climbed
to the point where wind chills are now above minus 15 degrees, The
wind chill advisory will be allowed to expire as scheduled.

Conditions remain very cold and persons should strive to limit 
exposure. Dress warmly in multiple layers.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 11:36 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 7, 11:36 AM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1136 AM CST Thu Feb 7 2019

.SHORT TERM...(Today and tonight)
ISSUED AT 309 AM CST Thu Feb 7 2019

Mother Nature can't quite decide what to focus on today, so pretty
much everything is being thrown into the mix. Hazards over the
next 24 hours include dense fog, areas of freezing rain, potential
for severe thunderstorms, and wind chills near advisory levels.

Dense fog became widespread over the eastern CWA earlier tonight,
in a window of dry conditions. Starting to see some improvements
on the western flank as the next round of rain spreads in. Dense
Fog Advisory is in place until 6 am and will let that ride for
now.

Next round of precipitation is mostly rain, and has overspread a
large part of the forecast area. Still seeing temperatures
hovering near or just above freezing over the western CWA, a
concerning situation especially when thunderstorms are involved.
Temperatures will edge up over the next couple hours, so a
significant icing threat is not anticipated. On the back edge of
the rain this afternoon, there may also be a brief switch to
freezing rain before the precipitation ends, but more of any
icing threat would be due to the rapidly falling temperatures this
afternoon.

Severe threat will be focused in the late morning/early afternoon
time frame over the eastern CWA. Latest SPC Day1 introduced a
slight risk of severe storms, focused mostly on wind, though a
couple tornadoes are also possible. Convection currently along
the borders of southwest Missouri and western Arkansas is what
we'll be most focused on for the severe threat. Current HRRR has
this reaching the southeast CWA toward 9-10 am, with a secondary
surge near the Wabash River toward midday. While the orientation
of the line should prevent significant issues with training
echoes, the southeast CWA has seen 1-2 inches of rain already in
the last 24 hours. Thus, will keep the Flood Watch going in that
area, though it may be able to be dropped a little earlier than
the current midnight expiration.

Lastly, temperatures will be plunging behind the front, with 20-30
mph winds gusting close to 40 for a time. Areas well into the 60s
later this morning will be down into the mid teens by early
Friday, and single digits will be widespread north of I-72. A
Wind Chill Advisory will probably be needed for the northern CWA
at some point, but will hold off for now with the myriad of other
hazards before the next routine forecast issuance.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 309 AM CST Thu Feb 7 2019

The quick blast of Arctic air will continue into Friday night,
although as winds diminish with the approach of high pressure,
wind chills won't be a significant issue Friday night. Southeast
flow will begin later Saturday as the high passes, allowing
temperatures back into the low-mid 30s by Sunday.

Early next week will feature a couple storm systems of interest.
First one will bring light snow Sunday, with a transition to rain
near and south of I-70. Second and more potent system will swing
northeast out of the central Plains by early Tuesday. GFS and
European models are in rough agreement with the synoptic features,
though the GFS solution is slower. That slower solution would be
more favorable for convection, while the European solution has the
frontal passage early Tuesday morning. Will lean a little more
toward the faster solution, with the highest PoP's late Monday
night into Tuesday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1130 AM CST Thu Feb 7 2019

Low pressure at sfc is currently near KAAA and should deepen as it
moves off to the northeast. low cigs linger a bit into the cold
air but overall cigs and vsbys should improve fairly rapidly this
afternoon as the front sweeps through. Cigs will linger behind
somewhat, but subsidence behind the front should decrease clouds
and increase winds this evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for ILZ062-063-066>068-071>073.

Dense Fog Advisory until 4 PM CST this afternoon for ILZ038-
042>046-051>057-061.

&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Barker
Hazardous weather outlook, Feb 7, 11:56 AM CST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1156 AM CST Thu Feb 7 2019

ILZ027>031-036-037-040-041-047>050-081200-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
1156 AM CST Thu Feb 7 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Flooding will continue or develop on portions of the Illinois,
Spoon, and La Moine rivers the next few days. Ice jams may
develop on portions of rivers and streams as well, causing rapid
fluctuations in river levels and potential flooding.

Light icing is possible this afternoon especially northwest of the
IL river.

Westerly winds will increase across the area this evening, with
gusts of 40-45 mph possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Wind chills will drop to 10 to 20 below zero during overnight
Thursday night into Friday morning.

Light snow accumulations up to 1 inch are possible on Sunday.
Light snow accumulations are again likely on Monday night and
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042-043-051>053-081200-
Christian-De Witt-Logan-Macon-McLean-Sangamon-
1156 AM CST Thu Feb 7 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Patchy dense fog will continue across portions of the area into
early this afternoon, but will improve as winds increase later
this afternoon.

Westerly winds will increase across the area this evening, with
gusts of 40-45 mph possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Recent snow melt, a partially frozen ground and more rainfall this
morning could cause minor flooding to occur or develop on some
rivers like portions of the Sangamon the next several days.

Wind chills will drop to 10 to 20 below zero during overnight
Thursday night into Friday morning, with the coldest readings
north of I-72.

Light snowfall amounts generally less than 1 inch are possible
Sunday. More light snow accumulations are possible Monday night
through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061-081200-
Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion-
1156 AM CST Thu Feb 7 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Patchy dense fog will continue across portions of the area into
early this afternoon, but will improve as winds increase later
this afternoon.

Westerly winds will increase across the area this evening, with
gusts of 40-45 mph possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Recent snow melt, a partially frozen ground and more rainfall this
morning could cause minor flooding to occur or develop on some
rivers like portions of the Sangamon the next several days.

Wind chills will drop to 5 to 15 below zero during overnight
Thursday night into Friday morning.

Light snowfall amounts generally less than 1 inch are possible
Sunday. More light snow accumulations are possible Monday night
through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed from mid morning into early
afternoon, especially east of I-57.

ILZ062-063-066>068-071>073-081200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1156 AM CST Thu Feb 7 2019

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Flooding is still possible on area rivers and streams through
this evening, even though the moderate rainfall is ending.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Minor river flooding will likely occur or develop along parts of
the Wabash, Little Wabash and Embarras rivers the next few days.

Light snowfall amounts less than 1 inch are possible Sunday, and
again Monday night through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through early afternoon.

Auten

In the hours before

Local storm report, Feb 7, 7:24 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
724 AM CST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
02/07/2019  M1.12 INCH       MORGAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

25
Local storm report, Feb 7, 9:21 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
921 AM CST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       NEOGA                   39.32N 88.45W
02/07/2019  M1.11 INCH       CUMBERLAND         IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

25
Local storm report, Feb 7, 10:30 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 SSW ALTAMONT          39.00N 88.78W
02/07/2019  M1.52 INCH       EFFINGHAM          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 WNW EFFINGHAM         39.13N 88.59W
02/07/2019  M1.49 INCH       EFFINGHAM          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       8 W PETERSBURG          40.01N 90.00W
02/07/2019  M1.31 INCH       CASS               IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 NNE ARENZVILLE        39.95N 90.34W
02/07/2019  M1.08 INCH       CASS               IL   COCORAHS

            24 HOUR TOTAL

&&

25
Local storm report, Feb 7, 12:22 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 PM CST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     HEAVY RAIN       LAWRENCEVILLE AIRPORT   38.76N 87.61W
02/07/2019  M2.97 INCH       LAWRENCE           IL   ASOS

            6 HOUR TOTAL

&&

25
Local storm report, Feb 7, 12:23 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1223 PM CST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       NEOGA                   39.32N 88.45W
02/07/2019  M1.11 INCH       CUMBERLAND         IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SSW ALTAMONT          39.00N 88.78W
02/07/2019  M1.52 INCH       EFFINGHAM          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
02/07/2019  M1.12 INCH       MORGAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       8 W PETERSBURG          40.01N 90.00W
02/07/2019  M1.31 INCH       CASS               IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 NNE ARENZVILLE        39.95N 90.34W
02/07/2019  M1.08 INCH       CASS               IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 WNW EFFINGHAM         39.13N 88.59W
02/07/2019  M1.49 INCH       EFFINGHAM          IL   COCORAHS

            24 HOUR TOTAL

1153 AM     HEAVY RAIN       LAWRENCEVILLE AIRPORT   38.76N 87.61W
02/07/2019  M2.97 INCH       LAWRENCE           IL   ASOS

            6 HOUR TOTAL

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 8:20 PM CSTRiver Flood WarningILXCass, Mason61 hr
Feb 6, 8:53 PM CSTDense Fog AdvisoryILXChampaign, Clark, Clay, Coles, Crawford, Cumberland and 11 more9 hr
Feb 7, 7:52 AM CSTAreal Flood WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more3 hr
Feb 7, 9:38 AM CSTDense Fog AdvisoryILXChampaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more3 hr
Feb 7, 10:20 AM CSTRiver Flood WarningILXCrawford, Jasper10 hr
Feb 7, 10:43 AM CSTAreal Flood WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more12 hr
Feb 7, 12:53 PM CSTWind AdvisoryILXCass, Champaign, DeWitt, Douglas, Edgar, Fulton and 17 more14 hr

Nearby

Wind Chill Advisories in Illinois, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.